Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Eplivera and Leg pains
Feb 6, 2013

HI. My doctor has just put my on Eplivera as my first HIV regime. He says it gives less nightmares. However I took my first tablet 3 weeks ago and woke up with acute pains in both legs and the back, like contant pins and needles and a sore itchy penis ( I also have Herpes.) We stopped after 1 tablet and 3 weeks later tried again, however the same thing happened, itchy legs, sore penis and not being able to sleep. He can not understand why this is. My CD count is 370 and viral load is 25,000. Do you have any suggestions?

Response from Dr. Henry

I believe that Eplivera is a form of rilpivirine + emtricitabine/tenofovir (Complera in US)? You are describing an impressive reaction to initial exposure to the drug that is not common but nervous system side effects still can be seen with rilpivirine though less likely than with efavirenz based regimens. Most of those type of reactions tend to diminish with longer regular use. If the side effects were annoying enought then consideration for another regimen seems reasonable (such as a boosted protease inhibitor or raltegravir based regimen) that would not have much overlap with the Eplivera in the side effect spectrum. KH



Previous
Stalanev-side effects
Next
switch back to stavudine?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement